Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 293, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 22, 2015, 8:13 PM EDT for Brantley County, Glynn County, Wayne County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 22, 2015, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Glynn County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:14 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 22, 3:14 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT SAT AUG 22 2015 ...HOT WITH DAYTIME HEAT INDICES AROUND 105 DEGREES INTO EARLY NEXT WEEK... .NEAR TERM /THROUGH SUNDAY/... SHOWERS/T-STORMS CURRENTLY DEVELOPING INTERIOR NE FL OCALA TO VALDOSTA. THIS IS LIKELY TO BE THE CORRIDOR WITH GREATEST COVERAGE OF PRECIP THIS AFTERNOON...WITH MORE ISOLATED ACTIVITY FURTHER EAST. MODEL GUIDANCE SUGGESTS ACTIVITY COULD CONTINUE WELL INTO THE EVENING IN OUR WRN COUNTIES...AND HAVE SHOWN THIS IN HOURLY POP GRIDS. LOW TEMPS TONIGHT LWR-MID 70S INLAND...UPR 70S COAST. FOR SUNDAY...MODEL GUIDANCE SHOWS A SHORTWAVE TROUGH MOVING SE ACROSS GA IN THE AFTERNOON...WITH A SURFACE TROUGH MOVING OVER SRN GA. THIS COMBINED WITH SEA BREEZES SHOULD GENERATE SCATTERED SHOWERS/T-STORMS ACROSS FORECAST AREA. WENT WITH 40-50 POP FOR MUCH OF FORECAST AREA. WITH UNSTABLE AIRMASS...AND APPROACHING SHORTWAVE TROUGH...COULD SEE A FEW STRONG STORMS...ESPECIALLY ACROSS SE GA. SUNDAY WILL BE ANOTHER DAY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES...WITH HIGH TEMPS LWR-MID 90S INLAND...UPR 80S/NEAR 90 COAST. WITH HIGH DEWPOINTS...WE'LL SEE AFTERNOON HEAT INDEX VALUES IN THE 103-107 RANGE...SIMILAR TO TODAY. .SHORT TERM /SUN NIGHT THROUGH TUESDAY/... SUN NIGHT...LEAD SHORTWAVE ENERGY BREAKING DOWN THE RIDGE WILL PUSH ACRS SE GA DURING THE EVENING AND WILL SETTLE ACROSS NE FL OVERNIGHT. ONGOING SCATTERED STRONG/ISOLD SVR STORMS DURING THE EVENING HOURS WILL LINGER UNTIL AROUND MIDNIGHT THEN WITH SHORTWAVE IN THE VICINITY...ISOLD STORMS WILL LINGER INTO THE OVERNIGHT HOURS BEFORE DISSIPATING TOWARDS MORNING. MUGGY OVERNIGHT LOWS IN THE MID/UPPER 70S. MONDAY...MID LEVEL SHORTWAVE WASHES OUT AND PUSHES INTO THE ATLC AND CNTRL FLORIDA WITH WEAK RIDGING BUILDING IN ACROSS SE GA. SLIGHTLY DRIER AIRMASS WILL PUSH IN AT MID/UPPER LEVELS WITH PRECIP WATER AMOUNTS FALLING JUST BELOW 2 INCHES. THIS WILL TEND TO SUPPRESS CONVECTION SOMEWHAT WITH 20-30% COVERAGE SE GA AND 30-40% COVERAGE NE FL WITH A FEW STRONG STORMS BUT SEVERE THREAT WILL BE REDUCED FROM SUNDAY. MAIN STORY WILL BE THE HEAT AS HIGHS INTO THE LOWER/MIDDLE 90S COMBINE WITH MIDDLE 70S DEWPOINTS TO PRODUCE ANOTHER AFTERNOON OF HEAT INDICES AROUND 105 DEGREES. TUESDAY...NEXT SHORTWAVE ALOFT AND WEAKENING COLD FRONT AT THE SURFACE WILL PUSH INTO NE FL/SE GA AND EXPECT SCATTERED STORMS WITH THIS FEATURE ALTHOUGH BOTH THE GFS/EURO MODELS ARE ONLY PROJECTING STORM CHANCES IN THE 20-30% RANGE AND CONFIDENCE IN STORM COVERAGE IS ONLY MODERATE AT THIS TIME. STILL EXPECT THE HEAT TO CONTINUE AHEAD OF THE BOUNDARY WITH MAX TEMPS WELL INTO THE MIDDLE 90S OVER INLAND AREAS AND HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS. .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LONG RANGE MODELS (GFS/EURO) STILL IN AGREEMENT WITH STALLING WEAKENED FRONTAL BOUNDARY ACROSS NE FL/COASTAL SE GA IN A NORTH SOUTH ORIENTATION AND EXPECT TROFINESS AT THE SURFACE AND ALOFT AND THIS WILL CONTINUE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS ACROSS NE FL/COASTAL SE GA AND THE ADJACENT COASTAL WATERS WHILE LESSER CONVECTIVE COVERAGE IS EXPECTED ACROSS INLD SE GA. NOW MODELS STILL DIFFER ON EXACT DETAILS AND HOW FAR INTO SOUTH GEORGIA THIS DRIER AIR AT THE SURFACE AND ALOFT IT CAN PENETRATE SO FOR NOW WILL KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS THERE. OTHERWISE EXPECT NORMAL TO ABOVE NORMAL TEMPS TO CONTINUE WITH LOWER TO MIDDLE 90S FOR HIGHS AND LOWS IN THE 70S. && .AVIATION... ONLY WIDELY SCATTERED AFTERNOON/EVENING TSRA EXPECTED TODAY...WITH BETTER COVERAGE INTERIOR NE FL/SE GA. MAINTAINED JUST VCTS FOR NOW EASTERN TAFS...WITH A TEMPO GROUP FOR TSRA AT KGNV 18-22Z PERIOD. OTHERWISE...VFR CONDITIONS NEXT 24 HRS. && .MARINE... WEAK ONSHORE FLOW TO CONTINUE THROUGH THE WEEKEND AT 10 KNOTS OR LESS WITH SEAS 2-3 FT. EARLY NEXT WEEK SOUTH FLOW WILL INCREASE TO 10-15 KNOTS WITH SEAS 2-4 FT AHEAD OF APPROACHING COLD FRONT WHICH IS EXPECTED TO WEAKEN AND STALL OVER THE COASTAL WATERS BY THE END OF NEXT WEEK. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 93 74 95 / 30 50 30 30 SSI 78 88 78 91 / 10 20 30 20 JAX 75 92 75 93 / 10 40 30 30 SGJ 77 89 76 90 / 10 20 30 30 GNV 75 93 74 94 / 30 50 40 30 OCF 75 93 74 94 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/HESS/GUILLET
Hazardous weather outlook, Aug 22, 9:58 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 958 AM EDT SAT AUG 22 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-230845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 958 AM EDT SAT AUG 22 2015 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MOSTLY AT INLAND LOCATIONS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...MOSTLY ALONG THE INTERSTATE 75 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED FLOODING DUE TO EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. HEAT INDEX VALUES WILL PEAK AT 102-107 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON SUNDAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS AS ACTIVITY MOVES GENERALLY SOUTHEASTWARD AT 10-15 MPH. A FRONTAL BOUNDARY WILL STALL OVER OUR REGION NEXT WEEK...CREATING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER NORTHEAST AND NORTH CENTRAL FLORIDA AND COASTAL SOUTHEAST GEORGIA. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. LONG PERIOD SWELLS FROM DISTANT HURRICANE DANNY MAY REACH OUR COASTAL WATERS TOWARDS MIDWEEK...WHICH WOULD INCREASE THE THREAT FOR RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PLW
In the hours before
Special weather statement, Aug 22, 5:15 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SAT AUG 22 2015
FLZ040-222145-
MARION FL-
515 PM EDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
545 PM EDT...
AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAINBOW LAKES ESTATES...MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
RAINBOW LAKES ESTATES...DUNNELLON AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2900 8236 2900 8237 2901 8240 2902 8240
2901 8242 2902 8242 2905 8246 2905 8249
2904 8250 2904 8253 2922 8253 2922 8229
2897 8230
TIME...MOT...LOC 2114Z 039DEG 10KT 2916 8247
ALLENSpecial weather statement, Aug 22, 7:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT SAT AUG 22 2015
GAZ136-152>154-230015-
INLAND GLYNN GA-WAYNE GA-BRANTLEY GA-COASTAL GLYNN GA-
735 PM EDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR GLYNN...NORTHEASTERN BRANTLEY AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 815 PM EDT...
AT 734 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COX...OR 9 MILES SOUTH OF TIBET...MOVING SOUTH AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...GARDI...DOCK JUNCTION...WAYNESVILLE...EVERETT...
THALMANN...COUNTRY CLUB ESTATES...ATKINSON...MOUNT PLEASANT AND BOYS
ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3122 8144 3112 8146 3113 8150 3122 8156
3117 8153 3114 8153 3115 8154 3114 8154
3122 8191 3158 8185 3155 8167 3150 8165
3147 8161 3140 8158 3133 8147 3133 8143
3131 8144 3129 8140
TIME...MOT...LOC 2334Z 015DEG 13KT 3147 8160
ALLENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:15 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Aug 22, 9:50 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Aug 22, 9:58 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Aug 22, 10:08 PM EDT | Special Weather Statement | JAX | Union | 52 min |
| Aug 22, 10:18 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 57 min |
| Aug 22, 10:32 PM EDT | Special Weather Statement | JAX | Union | 58 min |
| Aug 22, 10:49 PM EDT | Areal Flood Advisory | JAX | Hamilton | 86 min |
| Aug 22, 10:53 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 37 min |
| Aug 22, 11:12 PM EDT | Special Weather Statement | JAX | Suwannee | 63 min |
| Aug 22, 11:14 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton, Suwannee | 91 min |
| Aug 22, 11:27 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Suwannee | 63 min |
| Aug 22, 11:56 PM EDT | Areal Flood Advisory | JAX | Columbia, Gilchrist, Suwannee | 94 min |
| Aug 23, 12:20 AM EDT | Special Weather Statement | JAX | Gilchrist | 55 min |
| Aug 23, 12:29 AM EDT | Areal Flood Advisory | JAX | Gilchrist | 91 min |
| Aug 23, 3:44 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Aug 23, 4:00 PM EDT | Special Weather Statement | JAX | Hamilton | 45 min |
| Aug 23, 4:26 PM EDT | Special Marine Warning | JAX | 49 min | |
| Aug 23, 4:31 PM EDT | Special Weather Statement | JAX | Columbia | 44 min |
| Aug 23, 4:37 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 23, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 40 min |
| Aug 23, 4:59 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Columbia, Union | 46 min |
| Aug 23, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 27 min |
| Aug 23, 5:13 PM EDT | Special Marine Warning | JAX | 92 min | |
| Aug 23, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 58 min |
| Aug 23, 5:39 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay, Union | 51 min |
| Aug 23, 6:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 25 min |
| Aug 23, 6:24 PM EDT | Special Weather Statement | JAX | Clay, Putnam, Saint Johns | 51 min |
| Aug 23, 6:25 PM EDT | Special Marine Warning | JAX | 95 min | |
| Aug 23, 6:35 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Aug 23, 7:26 PM EDT | Special Weather Statement | JAX | Flagler, Putnam, Saint Johns | 49 min |
| Aug 23, 7:41 PM EDT | Areal Flood Advisory | JAX | Flagler, Marion, Putnam, Saint Johns | 2 hr |
| Aug 22, 8:35 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 40 min |
| Aug 22, 8:45 PM EDT | Special Weather Statement | JAX | Brantley, Ware | 30 min |
| Aug 22, 9:01 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Pierce, Ware | 29 min |
| Aug 22, 9:51 PM EDT | Special Weather Statement | JAX | Charlton | 39 min |
| Aug 22, 9:52 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 38 min |
| Aug 23, 1:49 PM EDT | Special Weather Statement | JAX | Coffee | 56 min |
| Aug 23, 2:15 PM EDT | Special Weather Statement | JAX | Appling | 45 min |
| Aug 23, 2:46 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| Aug 23, 3:12 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 48 min |
| Aug 23, 3:37 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 38 min |
| Aug 23, 4:04 PM EDT | Special Weather Statement | JAX | Brantley | 41 min |
| Aug 23, 4:18 PM EDT | Special Weather Statement | JAX | Charlton, Clinch, Ware | 42 min |
| Aug 23, 4:42 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.